MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RETRACTOR FRAME CRANIAL/CAUDAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RETRACTOR FRAME CRANIAL/CAUDAL
Catalog Number 03.615.100
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The manufacture date is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that one (1) retractor frame cranial/caudal from a synthes frames and handles caddy does not hold position and it slowly slips/ gives over time.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: lot number, date returned to manufacturer, date of manufacture.Subject device has been received and is currently in the evaluation process.Corrected data: no patient involvement was reported.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: device history review (dhr): part number: 03.615.100; synthes lot number: t125203; release to warehouse date: 12-may-2016; manufacture site: tuttlingen; part expiration date: n/a; list of nonconformance¿s: n/a.A review of the device history records showed that there were no issues at the time of manufacturing of this device and its sub components that would contribute to the complaint condition.No ncrs were generated during the production of this device.A review of the device history records showed that there were no issues at the time of manufacturing of this device that would contribute to the complaint condition.Investigation summary: the following investigation flow was performed: device interaction/functional.Visual inspection performed at customer quality (cq) was able to confirm the condition of loosening/slipping, which does agree with the reported complaint condition.Visual inspection revealed that the screw that secures the wingnut has backed out slightly (approximately 1.0mm) and is causing the reported complaint condition.The returned device was assembled and the reported loose/slipping condition was able to be replicated.Therefore, this complaint is confirmed.The returned device was manufactured in may 2016.A review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.No ncrs were generated during the production of this device.The retractor frame cranial/caudal (03.615.100) is a component of the insight access retractor set (01.615.100).The insight access retractor system allows for access for decompression and fusion through a minimally invasive approach.In use the retractor frame is assembled with the appropriate retractor blades (03.615.300-490), inserted into the incision and expanded to gain access.Finally the frame can be attached to a flex arm/table mount.No product design issues or discrepancies were observed.A dimensional inspection relevant to this complaint could not be performed because of the assembled condition of the device (the screw has backed out slightly however is still fixed to the device/could not be completely removed for analysis).A definitive root cause for the screw backing out could not be determined.It is most likely that attempted disassembly / removal of the screw occurred at sterile processing when the screw is not intended to be removed for processing.The loosened screw is causing a wobble effect reducing the effectiveness of the pinion gear.This complaint is confirmed however no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RETRACTOR FRAME CRANIAL/CAUDAL
Common Device Name
RETRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7504919
Report Number2939274-2018-52141
Device Sequence Number16648723
Product Code GAD
UDI-Device Identifier10705034715360
UDI-Public(01)10705034715360
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.615.100
Device Lot NumberT125203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer05/14/2018
06/15/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date06/04/2018
06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1